Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 34, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 2, 2025, 1:49 PM CDT for Douglas County, Pope County, Stevens County, Minnesota. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 2, 2025, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MN, Pope County, MN, Stevens County, MN
The radar
The Aberdeen radar (KABR), 202 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 1:50 PM CDT | TSTM WND DMG | 4 Nw Morris, MN | Two power poles snapped along Highway 9. Young corn stalks were also damaged. Time estimated based on radar. Damage to more power poles, trees and some outbuildings continued across much of northeastern Stevens County. |
| Jun 2, 1:55 PM CDT | TSTM WND DMG | 2 N Morris, MN | Ten to 16 inch diameter trees and various limbs snapped off at a residence north of Morris along Hwy 59. Time estimated based on radar. |
| Jun 2, 2:20 PM CDT | TSTM WND DMG | Starbuck, MN | Trees and power lines reported down in Starbuck. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WUUS53 KMPX 021849
SVRMPX
MNC041-121-149-021930-
/O.NEW.KMPX.SV.W.0034.250602T1849Z-250602T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
149 PM CDT Mon Jun 2 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Douglas County in west central Minnesota...
Northwestern Pope County in west central Minnesota...
Central Stevens County in west central Minnesota...
* Until 230 PM CDT.
* At 149 PM CDT, a severe thunderstorm was located near Morris,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Morris, Starbuck, Kensington, Cyrus, Donnelly, Lake Hattie, Fish
Lake, Alberta, Farwell and Morris Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4544 9606 4576 9617 4576 9576 4593 9576
4593 9577 4594 9575 4562 9548
TIME...MOT...LOC 1848Z 239DEG 35KT 4561 9598
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BPH3 follow-up statements
243
WWUS53 KMPX 021901
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
201 PM CDT Mon Jun 2 2025
MNC041-121-149-021930-
/O.CON.KMPX.SV.W.0034.000000T0000Z-250602T1930Z/
Douglas MN-Pope MN-Stevens MN-
201 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN DOUGLAS, NORTHWESTERN POPE AND NORTHEASTERN STEVENS
COUNTIES...
At 201 PM CDT, a severe thunderstorm was located over Cyrus, or 7
miles northeast of Morris, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Morris, Starbuck, Kensington, Cyrus, Donnelly and Farwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4549 9591 4576 9602 4576 9576 4593 9576
4594 9575 4562 9548
TIME...MOT...LOC 1849Z 243DEG 35KT 4559 9594
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BPH361
WWUS53 KMPX 021920
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
220 PM CDT Mon Jun 2 2025
MNC149-021930-
/O.CAN.KMPX.SV.W.0034.000000T0000Z-250602T1930Z/
Stevens MN-
220 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN STEVENS
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 4593 9576 4594 9575 4562 9548 4556 9568
4576 9576
TIME...MOT...LOC 1901Z 243DEG 35KT 4565 9578
$$
MNC041-121-021930-
/O.CON.KMPX.SV.W.0034.000000T0000Z-250602T1930Z/
Douglas MN-Pope MN-
220 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN DOUGLAS AND NORTHWESTERN POPE COUNTIES...
At 220 PM CDT, a severe thunderstorm was located over Lowry, or 13
miles southwest of Alexandria, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Starbuck, Kensington and Farwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 4593 9576 4594 9575 4562 9548 4556 9568
4576 9576
TIME...MOT...LOC 1901Z 243DEG 37KT 4565 9575
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BPH819
WWUS53 KMPX 021927
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
227 PM CDT Mon Jun 2 2025
MNC041-121-021937-
/O.EXP.KMPX.SV.W.0034.000000T0000Z-250602T1930Z/
Douglas MN-Pope MN-
227 PM CDT Mon Jun 2 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 230 PM CDT FOR
SOUTHWESTERN DOUGLAS AND NORTHWESTERN POPE COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 4593 9576 4594 9575 4562 9548 4556 9568
4576 9576
TIME...MOT...LOC 1920Z 243DEG 37KT 4574 9551
$$
BPHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:39 PM CDT, 1 hour 10 minutes earlier. Its key messages:
- Degraded air quality due to Canadian wildfire smoke through tomorrow.
- Warming trend continues, with highs in the lower 90s Monday afternoon.
- A few strong to severe thunderstorms possible Monday evening into Tuesday. Slight Risk (Level 2/5) issued across far western Minnesota.
Area forecast discussion, Jun 2, 12:39 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1239 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Degraded air quality due to Canadian wildfire smoke through tomorrow. - Warming trend continues, with highs in the lower 90s Monday afternoon. - A few strong to severe thunderstorms possible Monday evening into Tuesday. Slight Risk (Level 2/5) issued across far western Minnesota. && .DISCUSSION... Issued at 411 AM CDT Mon Jun 2 2025 In the very near term, all remains quiet. Near-surface smoke has pestered locations across western Minnesota and is expected to mix out around sunrise this morning. Additional wildfire smoke is possible today hence an air quality alert remains in effect until this evening across Minnesota. For today's forecast, surface high pressure associated with an h500 ridge moves eastward today. Low pressure in the High Plains is forecast to move east and reach MN/WI this afternoon. As this system approaches, we will be located within the warm sector. Therefore followed suit of the previous shift with a slight bump up in temperatures where sites have an opportunity to reach the upper 80s to lower 90s this afternoon. Winds will be southwesterly with gusts a strong as 25-30 mph thanks to a deep mixed layer shown in latest RAP forecast soundings, especially across western Minnesota. This scenario will make for a few hours of elevated fire weather conditions. Once the aforementioned low pressure system arrives, showers and thunderstorms are expected to develop as early 2 PM across western Minnesota and progress eastward. A slight risk (level 2 of 5) of severe storms is possible with large hail and damaging winds being the primary hazards. Farther east, a marginal risk (level 1 of 5) is in place. The best environment for today's development will be pinned along the eastern border of the Dakotas and Minnesota. The instability gradient looks to be quite steep (~2500 J/kg), thus the chances of severe storms in eastern Minnesota and western Wisconsin is nearly null. For QPF, HREF PMM indicates that a few sites have a favorable chance of seeing at least a half inch or more of rainfall over the next two days, although a line of less return bisects the region with best QPF, which includes the TC Metro. Areas within the bisecting region may observe a tenth of an inch up to a half inch of rainfall. As the evening progresses storm clusters are expected to congeal into a messy line general rain/thunder. Once this front clears our region late tonight, lingering showers and storms are possible through Tuesday, especially east of the I-35 corridor. Temperatures will be noticeably cooler over the next several days ranging comfortably in the 70s. Additional chances for precip are also possible this week but will need to have guidance increase confidence on timing details. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1225 PM CDT Mon Jun 2 2025 Winds start S/SW but will shift to the NW behind the cold front.Showers and thunderstorms will develop along a cold front across western MN this afternoon and trek east this evening. MVFR cigs are possible behind the front tonight. I've kept PROB30s at locations with lower confidence of -TSRA. Showers will continue into Tuesday with the exception of AXN/STC where they'll dry out tonight. Added mention of FU for surface wildfire smoke tonight into Tuesday for most sites. Confidence is high that we'll see surface smoke arrive behind the front/showers. There is some uncertainty on how low vsbys will get. Upstream sites across NW MN suggest MVFR is likely, IFR is possible. For now I've kept them on the higher end until we get a better handle on how widespread the vsby impacts will be. Showers taper off by end of TAF period for MN sites. KMSP... Showers are likely after 01Z this evening, with a low risk of some TS from 01-03Z. I have maintained a prob30 for -TSRA for that period. I've added Smoke/FU Tuesday afternoon but we may need to push the timing earlier due to uncertainties with -SHRA timing Tuesday morning. /OUTLOOK FOR KMSP/ WED...VFR. Wind N to NE 5-10kts. THU...VFR. Wind NE 5-10kts. FRI...VFR. Wind NE 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dunleavy AVIATION...BPH
Hazardous weather outlook, Jun 2, 3:18 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 318 AM CDT Mon Jun 2 2025 MNZ041>045-047>070-073>078-082>085-091>093-030830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- 318 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight. Areas of wildfire smoke will continue to degrade air quality. An Air Quality Alert is in effect until this evening. There is a chance of thunderstorms this afternoon and tonight. A few strong to severe storms are possible across western Minnesota this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed across western Minnesota this evening. WIZ014>016-023>028-030830- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 318 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 2, 1:27 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
127 PM CDT Mon Jun 2 2025
MNZ047-021900-
Stevens MN-
127 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN STEVENS COUNTY UNTIL 2
PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chokio, or 16 miles west of Morris, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Morris, Chokio, Donnelly, Fish Lake, Alberta and Morris Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4565 9576 4547 9624 4559 9624 4559 9625
4576 9625 4576 9576
TIME...MOT...LOC 1827Z 239DEG 36KT 4558 9623
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BPHSpecial weather statement, Jun 2, 1:43 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
143 PM CDT Mon Jun 2 2025
MNZ047-048-055-021915-
Pope MN-Swift MN-Stevens MN-
143 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STEVENS...
SOUTHWESTERN POPE AND NORTHWESTERN SWIFT COUNTIES UNTIL 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Oliver, or 21 miles south of Morris, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Appleton, Hancock, Cyrus, Lake Oliver, Lake Hassel, Clontarf,
Holloway, Lake Emily and Appleton Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4541 9606 4563 9577 4542 9543 4521 9602
4531 9612 4536 9612
TIME...MOT...LOC 1843Z 229DEG 42KT 4530 9603
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:27 PM CDT | Special Weather Statement | MPX | Stevens | 33 min |
| Jun 2, 1:43 PM CDT | Special Weather Statement | MPX | Swift | 32 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 27 min |
| Jun 2, 2:22 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Swift | 38 min |
| Jun 2, 2:23 PM CDT | Special Weather Statement | MPX | Douglas | 37 min |
| Jun 2, 2:46 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 44 min |
| Jun 2, 2:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 2, 3:02 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 43 min |
| Jun 2, 3:32 PM CDT | Special Weather Statement | MPX | Stearns | 43 min |
| Jun 2, 3:45 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Meeker, Swift | 30 min |
| Jun 2, 4:15 PM CDT | Special Weather Statement | MPX | Kandiyohi, Renville | 30 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | MPX | Renville | 19 min |
| Jun 2, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 29 min |
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 50 min |
| Jun 2, 5:16 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 29 min |
| Jun 2, 5:24 PM CDT | Special Weather Statement | MPX | Brown | 36 min |
| Jun 2, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Sibley | 44 min |
| Jun 2, 5:52 PM CDT | Special Weather Statement | MPX | Hennepin | 23 min |
| Jun 2, 5:56 PM CDT | Special Weather Statement | MPX | McLeod | 19 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Renville, Sibley | 46 min |
| Jun 2, 6:16 PM CDT | Special Weather Statement | MPX | Sibley | 29 min |
| Jun 2, 6:18 PM CDT | Special Weather Statement | MPX | Ramsey, Scott | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.